Alert archive / Florida / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 18, 2015, 10:05 PM EST for Lee County, Florida. It took effect at Feb 19, 2015, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 10:05 PM EST (03:05 UTC)
- In effect from
- Feb 19, 2015, 10:00 AM EST
- Expired
- Feb 19, 2015, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS82 KTBW 190305 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1005 PM EST WED FEB 18 2015 ...RED FLAG WARNING FOR LOW HUMIDITIES...STRONG WINDS...AND DRY FUELS... .GUSTY NORTHERLY WINDS ALONG WITH A VERY DRY AIRMASS AND DRY FUELS WILL RESULT IN RED FLAG CONDITIONS IN LEE COUNTY THURSDAY. FLZ165-265-200000- /O.NEW.KTBW.FW.W.0001.150219T1500Z-150220T0000Z/ COASTAL LEE-INLAND LEE- 1005 PM EST WED FEB 18 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY FOR LOW HUMIDITIES...STRONG WINDS...AND DRY FUELS.... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY. * AFFECTED AREA...COASTAL LEE...INLAND LEE. * WIND...NORTHWEST AROUND 20 MPH. * HUMIDITY...25 TO 30 PERCENT FOR UP TO 9 HOURS. * ERC...AROUND 30. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 9:57 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 18, 9:57 PM EST, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
957 PM EST WED FEB 18 2015
CORRECTED TO ADD RED FLAG WARNING TO WATCH/WARNING/ADVISORY LINE
.UPDATE...
ONE CHANGE NEEDED FOR TONIGHTS UPDATE. AFTER LOOKING AT SOME OF
OUR HIGH RESOLUTION GUIDANCE REGARDING MINIMUM TEMPERATURES
THURSDAY NIGHT...WIND DIRECTIONS APPEAR TO BE FAVORABLE TO BRING
SUB-FREEZING TEMPERATURES DOWN INTO NORTHERN PINELLAS COUNTY BY
FRIDAY MORNING. WILL ADD PINELLAS TO THE FREEZE WATCH WITH THIS
PACKAGE. BETTER TO ERR ON THE SIDE OF CAUTION AND GIVE RESIDENTS
MORE TIME TO PREPARE.
OUR CURRENT TEMPERATURES ARE WITHIN A FEW DEGREES OF WHAT IS IN
THE GRIDS. SOME LOCATIONS ARE WARMER...SOME ARE COOLER. THE
CURRENT LOW FORECAST TEMPERATURE FOR TONIGHT STILL LOOKS ON TRACK
SO NO CHANGES PLANNED TO TONIGHTS WIND CHILL ADVISORY OR FREEZE
WARNING.
THE AMOUNT OF MIXING WE SEE TOMORROW WILL DETERMINE HOW WINDY IT
GETS. THE MAV GUIDANCE HAS THE STRONGER WINDS OVER LAND AND
GENERALLY FOLLOWED THIS GUIDANCE FOR THURSDAY. WE WILL LIKELY NEED
LAKE WIND ADVISORIES FOR ALL OR AT LEAST PORTIONS OF OUR FORECAST
AREA TOMORROW.
WINDS OVER THE EASTERN GULF HAVE BEEN MORE WESTERLY THAN
PREVIOUSLY FORECAST...AND EVEN CURRENT MODELS ARE A LITTLE MORE
NORTHWEST THAN OBSERVATIONS. WAVE ENERGY IS COMING FROM 290 TO 300
WITH WILL EASILY GENERATE DANGEROUS RIP CURRENTS AND BORDERLINE
HIGH SURF. WAVE HEIGHTS ARE UP TO 8 FEET ALREADY AT 42036 AND WILL
LIKELY CLIMB TO 9 OR 10 FEET BEFORE WINDS SHIFT MORE NORTHERLY.
UPDATES ARE ALREADY ON THE WEB. TEXT UPDATES WILL BE OUT BY 10 PM.
&&
.AVIATION...
ONLY IMPACTS TO AVIATION WILL BE GUSTY NORTHERLY WINDS AT ALL
SITES OVER THE NEXT 24 HOURS.
&&
.MARINE...
SEAS ARE RUNNING ABOUT A FOOT ABOVE OUR GUIDANCE SO ADJUSTED
THROUGH THE NEXT 24 HOURS. WINDS IN TAMPA BAY JUST REACHED 20
KNOTS SUSTAINED WITH HIGHER GUSTS...SO ALL WATERS ARE NOW
EXPERIENCING SMALL CRAFT ADVISORY WINDS. NO CHANGES NEEDED TO
CURRENT ADVISORIES.
&&
.FIRE WEATHER...
LEE COUNTY EXPERIENCED A FEW HOURS OF RELATIVE HUMIDITIES BELOW 35
PERCENT ALONG WITH WINDS IN EXCESS OF 15 MPH AND ERC VALUES NEAR
30. EXPECT SIMILAR CONDITIONS TOMORROW ALTHOUGH THE DURATION OF
RED FLAG CONDITIONS WILL BE LONGER. WITH THIS IN MIND...WILL ISSUE
A RED FLAG WARNING FOR LEE COUNTY FROM LATE THURSDAY MORNING
THROUGH EARLY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 39 53 32 57 / 0 0 0 0
FMY 42 58 33 63 / 0 0 0 0
GIF 36 53 30 58 / 0 0 0 0
SRQ 42 54 31 60 / 0 0 0 0
BKV 31 49 22 56 / 0 0 0 0
SPG 45 52 34 57 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-DESOTO-HARDEE-HIGHLANDS-
INLAND CHARLOTTE-INLAND HILLSBOROUGH-INLAND LEE-INLAND
MANATEE-INLAND SARASOTA-PINELLAS-POLK.
HIGH SURF ADVISORY UNTIL 7 PM EST THURSDAY FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST THURSDAY FOR
COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
POLK-SUMTER.
FREEZE WARNING FROM 4 AM TO 9 AM EST THURSDAY FOR COASTAL
CITRUS-COASTAL HERNANDO-COASTAL LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND LEVY-SUMTER.
HARD FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY
MORNING FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL
LEVY-COASTAL PASCO-INLAND CITRUS-INLAND HERNANDO-
INLAND LEVY-INLAND PASCO-SUMTER.
RED FLAG WARNING FROM 10 AM TO 7 PM EST THURSDAY FOR
COASTAL LEE-INLAND LEE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR
CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
WATERS.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/AVIATION/FIRE WEATHER...JILLSON
MARINE...DOUGHERTY
DECISION SUPPORT...DAVISHazardous weather outlook, Feb 18, 5:28 AM EST, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 528 AM EST WED FEB 18 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-191030- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 528 AM EST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A MUCH COLDER AND DRIER AIR MASS WILL MOVE INTO THE REGION TODAY AND TONIGHT IN THE WAKE OF A COLD FRONT. FREEZING TEMPERATURES ARE LIKELY ACROSS THE NATURE COAST TONIGHT WHERE FREEZE WARNINGS ARE CURRENTLY IN EFFECT WITH TEMPERATURES FALLING INTO THE MID AND UPPER 30S ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA. THE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE LOW WIND CHILL VALUES AS WELL AND A WIND CHILL ADVISORY IS IN EFFECT FOR ALL COUNTIES IN WEST CENTRAL AND SOUTHWEST FLORIDA FOR TONIGHT THROUGH EARLY THURSDAY MORNING. RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD PLAN TO COVER THEM OR BRING THEM INDOORS THIS EVENING. PETS SHOULD ALSO BE BROUGHT INDOORS TO PROTECT THEM FROM THE COLD. IF YOU PLAN TO BE OUTDOORS TONIGHT OR EARLY THURSDAY MORNING MAKE SURE TO DRESS IN LAYERS TO PROTECT YOURSELF FROM THE COLD. ...RIP CURRENT IMPACT... NORTHWEST WINDS INCREASING TO AROUND 20 MPH WITH HIGHER GUSTS IN THE WAKE OF A COLD FRONT WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...MARINE IMPACTS... INCREASING NORTHWEST WINDS IN THE 20 TO 25 KNOT RANGE WITH HIGHER GUSTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS TODAY AND TONIGHT. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...EXCESSIVE COLD IMPACT... A REINFORCING ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY. THIS FRONT WILL USHER IN SOME OF THE COLDEST AIR OF THE SEASON TO ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA THURSDAY NIGHT INTO FRIDAY MORNING...AND A HARD FREEZE WATCH HAS BEEN POSTED FOR THE NATURE COAST...WITH A FREEZE WATCH IN EFFECT FOR THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA EXCEPT FOR PINELLAS COUNTY. THE COLD ARCTIC AIR MASS WILL CAUSE TEMPERATURES TO PLUMMET AFTER SUNSET THURSDAY EVENING WITH LONG DURATIONS OF SUBFREEZING TEMPERATURES EXPECTED ACROSS THE REGION OVERNIGHT INTO FRIDAY MORNING. IN ADDITION NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE VERY LOW WIND CHILLS AS WELL WITH WIND CHILL VALUES FALLING INTO THE TEENS ACROSS THE NATURE COAST...AND LOWER 20S ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING EARLY FRIDAY MORNING. RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD PLAN TO COVER THEM OR BRING THEM INDOORS. PETS SHOULD ALSO BE BROUGHT INDOORS TO PROTECT THEM FROM THE COLD. IF YOU PLAN TO BE OUTDOORS THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING MAKE SURE TO DRESS IN LAYERS TO PROTECT YOURSELF FROM THE COLD. ...RIP CURRENT IMPACT... STRONG AND GUSTY NORTHWEST WINDS IN THE 20 TO 25 MPH RANGE WITH HIGHER GUSTS WILL CONTINUE TO BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH EARLY FRIDAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...MARINE IMPACTS... NORTHWEST WINDS IN THE 20 TO 25 KNOT RANGE WITH HIGHER GUSTS WILL CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS THROUGH EARLY FRIDAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:16 AM EST | Freeze Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 4 more | 30 hr |
| Feb 19, 3:16 AM EST | Hard Freeze Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco, Sumter | 30 hr |
| Feb 19, 3:16 AM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 15 hr |
| Feb 19, 3:26 AM EST | Wind Chill Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 31 hr |
Nearby
Red Flag Warnings in Florida, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.